Pennsylvania, 2025

Flash Flooding and Flooding in Pennsylvania, July 13 to 14, 2025

July 13 to 14, 2025 · NWS CTP · 12 events in 4 counties and zones

00) over central Pennsylvania, allowed for showers and thunderstorms to develop across the area during the afternoon hours of July 13, 2025. Thunderstorms in this environment began to become strong-to-severe; however, rainfall rates within the thunderstorms were the most notable feature, topping out over two inches per hour.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A shortwave trough, moving through an unstable and extremely moist air mass (PWATs over 2.00) over central Pennsylvania, allowed for showers and thunderstorms to develop across the area during the afternoon hours of July 13, 2025. Thunderstorms in this environment began to become strong-to-severe; however, rainfall rates within the thunderstorms were the most notable feature, topping out over two inches per hour. The slow movement of these thunderstorms produced instances of flooding and flash flooding in York County, mainly stationed around Dover where Fox Run went over its banks and water rescues were reported. Showers and thunderstorms continued into the evening hours, where storms become anchored to higher elevation locations in Lycoming and Sullivan counties. Multiple roadways in Sullivan County were closed due to flooding and mudslides, with the nearby town of Glen Mawr (Lycoming County) being placed under a mandatory evacuation as Muncy Creek rose 10 feet in three to four hours. Flooding concerns across Sullivan and Lycoming County continued into the early morning hours of July 14, 2025 as rain began to taper off across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 13, 10:48 AM EST, 37 minutes earlier.

Area forecast discussion, Jul 13, 10:48 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service State College PA
1148 AM EDT Sun Jul 13 2025

.SYNOPSIS...
* Continued seasonably warm and humid
* Afternoon and evening focused showers and thunderstorms are
  expected through Monday, with the most widespread activity,
  featuring locally heavy downpours this afternoon and evening.
* At this point, Tuesday looks like the driest day of the next
  seven

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Real heavy rain falling and moving very slowly over nrn York Co and
Dauphin Co with more rain on the way. Additional development
should happen early this aftn to the west. However, placement of
these TSRA is a low-certainty. Guidance from machines and WPC
ERO pegs our central mountains with the highest QPF and risk of
FF. However, very recent CAM guidance is not in very strong
agreement. The cu out the window are pretty flat, even compared
to yesterday. In fact, it looks like any stratocu day in Central
PA from high atop Innovation Park. The forcing of a weak short
wave trough just entering wrn PA will be a driver. We need
kickers/lifting mechanisms. With slow-moving things, that can be
terrain, as it has been tthe past few days, or boundaries
drifting around from old or nearby convection. So, with all
these things in mind... we dropped a FF Watch for almost all of
the CWA effective until 1 AM local. As with many flash flooding
situations, the strongest convection may linger into the night.
But, with only a weak 15-20KT LL inflow, there isn't much
support to continue the watch past midnight at this point. While
we may need another watch for the SE tomorrow (Mon), but we'll
likely wait until whatever occurs today dies off or even until
morning tomorrow to consider a watch for tomorrow.

Still some threat of SVR gusts, but only MRGL risk over most of
the area. SPC did up the risk in the NErn counties. So, we'll
have lots to watch-out for this aftn and evening. Temps will be
a function of when you get sun or have gotten rain.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM MONDAY/...
The showers/thunderstorms ongoing in the late evening should be
diminishing in coverage. But, they still could have heavy
rainall. Have limted the time of the FF Watch to 1AM with out
much support for widespread convection and only a meager LL
inflow. Short MBE vectors do last all night and Monday. The
moisture and approach of a stronger/longer-wave trough will
create widespread SHRA/TSRA in the aftn/evening on Monday -
mainly over the eastern half of the area. ERO stays up in the
SLGT risk range for the SE half of the area, too. May have to
think about another FF Watch for Mon aftn/evening. But will
likely hold off until mid shift or Mon AM to make that decision
to see where the heaviest stuff falls on Sun.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Front pulls further east and out of the area Monday evening
into Tuesday morning, allowing for a brief period of no
precipitation across central Pennsylvania through the morning
hours on Tuesday.

As the cold front continues across central Pennsylvania on
Monday, PWATs in the 1.50"-2.00" range will continue to promote
some potential for isolated instances of flash flooding across
eastern Pennsylvania which remains consistent with WPC's
Marginal Risk for Excessive Rainfall. Flooding potential will
also be exacerbated by antecedent rainfall, so will need to
continue to monitor rainfall trends through the weekend with
regards to the flooding threat on Monday.

Large-scale pattern remains fairly consistent; however,
allowing for continued chances for diurnally driven showers and
thunderstorms across central Pennsylvania throughout much of the
long-term forecast period. Focus for precipitation Tuesday
afternoon/evening will be stationed across the southern tier of
Pennsylvania with increasing coverage during the afternoon hours
on Wednesday, Thursday, and Friday.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Deep convection already occurring around MDT/CXY and sliding
only slowly eastward. LIFR occurred at MDT as it went thru
there, and may not improve too quickly cuz of the slow movement.
This cluster of storm will approach LNS shortly, but is moving
into slightly cooler, more-stable air thanks to the earlier low
stratus.

Development of new convection to the west seems highly likely,
but coverage of the storms is tough to pinpoint, even on a
multiple county size scale. This is thanks to disparate guidance
from near term model output. So, Prob30s will carry the day with
confidence low in timing. When/if the storms get over the
airfields, they could drop to IFR per current drops at CXY and
MDT, but will hold onto mentions at MVFR since that is the mor-
likely outcome. Will re-evaluate as any get closer to the
terminals.

Stabilization should occur as we get into the evening, but
isolated storms may continue going past midnight. Coverage
should be much more sparse, so will leave out mentions of TSRA
overnight at this point. Overnight, patchy fog is likely where
it rained earlier, and there is a 50% chc that the marine
stratus gets back into the far eastern terminals (LNS, MDT as
well as MUI) through the night.

Still a 90% chc for a break in the convection between 08Z and
14Z. But the approach of a deeper upper trough from the west is
a good signal that storms will form again Monday. Will just
mention after 16Z with the next pkg. Most of the storms will be
SE of IPT-UNV-AOO depending on timing of the trough axis, but a
few are possible to the NW of that area.

Outlook...

Tue-Wed...Mainly VFR. Isold PM TSRA poss, mainly south.

Thurs...Sct/Nmrs SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for PAZ006-011-012-017>019-
024>028-033>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert/Dangelo/RXR
NEAR TERM...Lambert/Dangelo/RXR
SHORT TERM...Dangelo/RXR
LONG TERM...NPB
AVIATION...Dangelo/RXR
Hazardous weather outlook, Jul 13, 9:40 AM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1040 AM EDT Sun Jul 13 2025

PAZ004-005-010-141445-
Warren-McKean-Elk-
1040 AM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds and very heavy
rainfall are possible this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Wednesday and
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-024>028-033>035-141445-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Wednesday and
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ049>053-141445-
Union-Snyder-Montour-Northumberland-Columbia-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Monday and again
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063>066-141445-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Monday afternoon and evening, and again Tuesday and Thursday.
In addition, heat index values will approach 100 degrees on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-012-037-041-042-045-046-141445-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible. The heavy rain may
lead to minor flooding Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Sterling radar (KLWX), 128 km away, was scanning. The volume nearest the first event began at 16:23 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 4 flood. Local standard time, as filed.

Flash Flood, York

When
July 13, 11:25 AM EST to 12:40 PM EST
Where
York County, 1.21 mi N of Dover to 1.3 mi N of Dover
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.017, -76.853

Flash flooding resulted in a water rescue on George Street near Dover.

Flash Flood, York

When
July 13, 11:45 AM EST to 1:15 PM EST
Where
York County, 1.11 mi NNE of Dover to 0.91 mi NNE of Dover
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.014, -76.840

Flash flooding caused a creek to rise out of its banks and push water across Butter Road near Fox Run Road. Flooding was also reported at a nearby park.

Flash Flood, York

When
July 13, 11:58 AM EST to 1:28 PM EST
Where
York County, 0.49 mi NE of Davidsburg to 0.67 mi ENE of Davidsburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.984, -76.893

Flash flooding led to the closure of Davidsburg Road west of Weigelstown due to water across the roadway.

Flash Flood, Lycoming

When
July 13, 9:45 PM EST to 11:45 PM EST
Where
Lycoming County, 0.89 mi E of Tivoli to 0.85 mi E of Tivoli
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.301, -76.683

Flash flooding led to portions of US Route 220 being closed between Muncy Valley and Picture Rocks.

Flash Flood, Sullivan

When
July 13, 9:53 PM EST to 11:53 PM EST
Where
Sullivan County, 0.45 mi SSW of Sonestown to 0.32 mi SE of Sonestown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.344, -76.573

Flash flooding along Muncy Creek closed portions of US Route 220 near Valley United Methodist south of Sonestown.

Flash Flood, Lycoming

When
July 14, 12:38 AM EST to 4:08 AM EST
Where
Lycoming County, 1.25 mi ESE of Glen Mawr to 0.73 mi WSW of Strawbridge
Cause
Heavy Rain
Reported by
State Official
Coordinates
41.310, -76.650

Flash flooding led to the mandatory evacuation of the entire town of Glen Mawr in Shrewsbury Township. Muncy Creek rose nearly 10 feet in 3 to 4 hours at Glen Mawr.

Flash Flood, Lycoming

When
July 14, 1:58 AM EST to 3:58 AM EST
Where
Lycoming County, 1.1 mi W of Strawbridge to 0.4 mi SE of Glen Mawr
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.319, -76.641

Flash flooding caused significant mudslides along Route 220 from Glen Mawr east to the Sullivan County line, making the roadway impassable in some locations.

Flood, Sullivan

When
July 14, 6:23 AM EST to 7:23 AM EST
Where
Sullivan County, 0.86 mi WNW of Hemlock Grove to 0.35 mi SSE of Muncy Vly
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.327, -76.584

US Route 220 and PA Route 42 flooded along Muncy Creek with water surrounding houses along the creek.

Flood, Columbia

When
July 14, 7:00 AM EST to 8:00 AM EST
Where
Columbia County, 1.1 mi N of Benton to 1.43 mi NNE of Benton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.216, -76.376

Route 487 Closed near Benton due to water issues.

Flood, Lycoming

When
July 14, 7:52 AM EST to 8:52 AM EST
Where
Lycoming County, 0.93 mi E of Tivoli to 0.76 mi SE of Glen Mawr
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.302, -76.682

US Route 220 flooded between Barto Hollow and Point Bethel roads along Muncy Creek.

Flash Flood, Columbia

When
July 14, 8:20 AM EST to 9:20 AM EST
Where
Columbia County, 1.43 mi WNW of Central to 1.39 mi WNW of Central
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.306, -76.406

Elk Grove Road was reported to be washed out near Apple Alley in Elk Grove.

Flood, Sullivan

When
July 14, 8:25 AM EST to 9:25 AM EST
Where
Sullivan County, 1.15 mi ENE of Sonestown to 1.11 mi ENE of Sonestown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.359, -76.551

Fairman Road flooded near US Route 220 and Shaffer Road to the north of Sonestown.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278669, 1278673, 1278756, 1278759, 1278760, 1278779, 1278784, 1279195, 1278776, 1279198, 1279216, 1279201.